Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 255, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2022, 4:14 AM EDT for Greene County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2022, 4:14 AM EDT (08:14 UTC)
- Expired
- Jul 20, 2022, 5:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted.
542
WUUS52 KFFC 200814
SVRFFC
GAC133-200900-
/O.NEW.KFFC.SV.W.0255.220720T0814Z-220720T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
414 AM EDT Wed Jul 20 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Greene County in east central Georgia...
* Until 500 AM EDT.
* At 414 AM EDT, a severe thunderstorm was located near Reynolds at
Lake Oconee, or 7 miles south of Greensboro, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, White Plains, Siloam, Reynolds at Lake Oconee, Liberty,
Veazey and Carey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3340 8310 3336 8316 3340 8320 3339 8321
3344 8326 3345 8326 3347 8328 3351 8328
3354 8327 3355 8328 3358 8328 3356 8300
3355 8300
TIME...MOT...LOC 0814Z 290DEG 10KT 3348 8322
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:10 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 20, 4:10 AM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 410 AM EDT Wed Jul 20 2022 .SHORT TERM /Today through Thursday/... Current radar loop shows some showers and isolated thunderstorms developing across north and east GA this morning. We will see another round of afternoon showers and thunderstorms today. These storms are associated with a weak shortwave thats been hanging along the old frontal boundary laying across the area. This boundary moves a bit further south today as a mid to upper level ridge builds into N GA. This ridge will allow temps to increase into the mid 90s Thu afternoon. Deep moisture will also be in place across the area, with dewpoints in the mid to upper 70s and precipitable water ranging from 1.5 to 2.5 inches. Instability indices increase Thu afternoon (Capes 1500 to 3000 J/Kg) so combined with daytime heating and the old boundary the atmosphere over the state will be a prime environment for severe weather to occur. SPC has placed most of the state under a slight risk for Thu with the greatest risk being heavy rain and winds. Max high temperatures today will get up into the lower 90s with nighttime lows mainly in the lower to mid 70s. With increased Temps Thu and higher dewpoints, we may need a heat advisory for most of the area. 01 .LONG TERM /Thursday Night through Tuesday/... The word of the day...and the next week will be HOT! The period begins a little rocky with a surface boundary pushing through the region and the potential for an organized severe threat Thursday evening...which would be a continuation from the day. Difficult to pinpoint what and where any organized convection may be Thu PM, but hi-res CAM's all hinting at storms around through Thu PM in some capacity...as organized convection or scattered. A severe wind threat would exist in the early part of Thu eve with any storms..particularly if they can become organized. Lots of lightning would also be a significant threat Thu/Thu PM due to the more significant lapse rates and instability lingering into Thu evening. Friday through the remainder of the long term... Surface boundary settles into S. GA by Friday as mid level ridging begins to build in from the west across the SE, but the moisture axis associated with the boundary never really clears out through the extended per model guidance. As the center of a 594-596 DM 500mb ridge sets up just to the north of the CWFA across TN over the weekend, a moist BL continues to remain in place to the south of the E-W oriented ridge axis to our north. As a result, diurnal daily storm chances will remain in the forecast through day 7. The heat will be the main story as the ridge sets in and the moisture remains in place making for near or above heat advisory criteria beginning Saturday across portions of or all of the area. Forecast dpts through the extended remain in the 70s with air temps forecast to reach mid and in some cases upper 90's....particularly Saturday onward. -Stellman && .AVIATION... 06Z Update... A few showers left over from the earlier convective activity but nothing expected at the TAF sites this morning. Will see another round of afternoon convection today so upgraded the prob30 to a TEMPO in all the TAFs. Ceilings again will stay mainly VFR but will see some MVFR right around sunrise and then again with the SHRA/TSRA this afternoon. Winds will stay steady out of the W-SW in the 5-10kt range. Will see some higher gut in and around any afternoon thunderstorms. //ATL Confidence...06Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 73 92 72 / 50 50 70 40 Atlanta 91 75 92 73 / 50 40 70 50 Blairsville 85 68 87 66 / 50 40 70 30 Cartersville 92 73 92 70 / 50 30 70 40 Columbus 92 76 92 74 / 40 20 70 40 Gainesville 89 73 91 71 / 50 40 70 40 Macon 93 75 94 74 / 50 20 70 40 Rome 95 75 95 72 / 50 40 70 40 Peachtree City 92 73 92 72 / 40 30 70 50 Vidalia 92 74 93 74 / 40 20 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....30 AVIATION...01
Hazardous weather outlook, Jul 19, 10:06 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1006 PM EDT Tue Jul 19 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1006 PM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A couple of isolated thunderstorms will remain possible overnight. Locally heavy rainfall, lightning, and gusty winds would possible in any thunderstorm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area this week and into the weekend. Some storms could be strong to severe with strong to damaging wind gusts, frequent lightning, and heavy rainfall as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 20, 12:39 AM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Wed Jul 20 2022
GAZ047-200530-
Walton GA-
1239 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Walton County
through 130 AM EDT...
At 1239 AM EDT, a strong thunderstorm was over Between, or near
Monroe, moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Ebenezer, Nicholasville, Youth, Pannell, Campton,
Herndonville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3387 8359 3385 8357 3383 8354 3365 8364
3361 8367 3372 8387 3374 8390 3383 8393
3386 8389 3390 8365
TIME...MOT...LOC 0439Z 271DEG 14KT 3379 8379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 20, 1:42 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 AM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 E SOCIAL CIRCLE 33.65N 83.67W
07/19/2022 WALTON GA EMERGENCY MNGR
SEVERAL TREES DOWN ALONG AMBER STAPP ROAD
&&
EVENT NUMBER FFC2200843
KSLocal storm report, Jul 20, 1:44 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EDT WED JUL 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 2 NW RUTLEDGE 33.64N 83.65W
07/19/2022 WALTON GA EMERGENCY MNGR
SEVERAL TREES DOWNED ALONG HAWKINS ACADEMY RD. EM
REPORTED ROAD CLOSED DUE TO TREES AND POWER LINES
DOWNED.
&&
EVENT NUMBER FFC2200844
KSSpecial weather statement, Jul 20, 4:06 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 AM EDT Wed Jul 20 2022
GAZ050-060-200845-
Putnam GA-Greene GA-
406 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of northeastern Putnam
and southeastern Greene Counties through 445 AM EDT...
At 406 AM EDT, a strong thunderstorm was near Reynolds at Lake
Oconee, or 8 miles southwest of Greensboro, moving east at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greensboro, White Plains, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Veazey and Carey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3342 8308 3335 8316 3343 8332 3348 8330
3348 8328 3351 8328 3354 8327 3355 8328
3358 8327 3353 8299
TIME...MOT...LOC 0806Z 290DEG 9KT 3347 8324
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:39 AM EDT | Special Weather Statement | FFC | Walton | 51 min |
| Jul 20, 4:06 AM EDT | Special Weather Statement | FFC | Greene | 39 min |
| Jul 20, 5:02 AM EDT | Special Weather Statement | FFC | Taliaferro | 43 min |
| Jul 20, 5:04 AM EDT | Special Weather Statement | FFC | Wilkes | 41 min |
| Jul 20, 5:42 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 20, 7:27 AM EDT | Special Weather Statement | FFC | Taliaferro | 18 min |
| Jul 20, 8:25 AM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 20, 8:57 AM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jul 20, 9:35 AM EDT | Special Weather Statement | FFC | Wilkes | 25 min |
| Jul 20, 10:08 AM EDT | Flash Flood Warning | FFC | Oglethorpe, Wilkes | 4 hr |
| Jul 20, 10:17 AM EDT | Special Weather Statement | FFC | Taliaferro | 28 min |
| Jul 20, 3:42 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| Jul 20, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 42 min |
| Jul 20, 4:32 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jul 20, 4:44 PM EDT | Special Weather Statement | FFC | Sumter | 31 min |
| Jul 20, 5:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 20, 6:10 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 20, 7:28 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.